MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE132
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the 5max ace was kinked approximately 23.5 cm from the hub.Conclusions: evaluation of the returned 5max ace confirmed that the device was kinked.If the device forcefully manipulated at an extreme angles during removal from the packaging or preparation, damage such as this may occur.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the physician noticed the kink on the penumbra system 5max ace reperfusion catheter (5max ace) shaft at 25cm from the hub when flushing the 5max ace.The damage to the 5max ace was found prior to use.Therefore, the 5max ace was not used in the procedure.The procedure was completed using a new 5max ace.

Brand Name
PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7538399
Report Number3005168196-2018-01025
Device Sequence Number16619005
Product Code NRY
UDI-Device Identifier00814548012803
UDI-Public00814548012803
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/14/2020
Device Catalogue Number5MAXACE132
Device Lot NumberF79533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2018
Initial Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1